MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported a tiny white substance/particle inside the irrigation sleeve while surgery was ongoing.There was no patient impact or medical treatment required.
 
Additional Manufacturer Narrative
Only the particle will be returned.The device history was reviewed and found to meet manufacturing specifications.This investigation is ongoing.
 
Event or Problem Description
Additional information: the particle was retrieved from the "patient's" eye using forceps.
 
Additional Manufacturer Narrative
The handpiece will not be returned.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is ongoing.
 
Additional Manufacturer Narrative
Although the handpiece was not received for evaluation, a review of a photo provided was performed.The photo shows two glass-like slides that have two white particles between them.The slides are taped together at the bottom and top of the slides with what looks like a type of masking tape or medical tape.Handwritten on the tape:(b)(6) 2023 and handpiece.6441 lot # 00179.The two particles are encircled with what looks like a black marker.The two particles are white and semi-translucent color.The texture, size and material make-up of the particles cannot be determined by viewing the photo alone.The pack part number and lot number used with this handpiece was not noted in the complaint file.Therefore, the needle wrench style that was used in conjunction with this handpiece is unknown.A review of the bl3170 specification sheets indicate that there are no white colored components used in the manufacturing of the handpiece that would be in the irrigation flow pathway.The source and origin of particles in photo cannot be determined, unable to determine the root cause.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17217966
Report Number0001920664-2023-70064
Device Sequence Number19588742
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Device Catalogue NumberBL3170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/09/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown